Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 26, NWS Milwaukee, WI

May 30, 20134 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 30, 2013, 6:28 PM CDT for 4 counties in Wisconsin. It was in force for 47 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 6:28 PM CDT (23:28 UTC)
Expired
May 30, 2013, 7:15 PM CDT
In force
47 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dane County, WI, Green County, WI, Lafayette County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 82 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:35 PM CDTTSTM WND GST 53Monroe Airport, WI39 MPH GUSTING TO 53 MPH.
May 30, 6:39 PM CDTTSTM WND GST 60Juda, WIAT LEAST TWO LARGE TREES DAMAGED/DOWN ALONG MAIN STREET IN JUDA. VERY LARGE BRANCH DROPPED IN PARKING LOT... ANOTHER TREE DOWN AND BLOCKING MAIN STREET. TIME ESTIMATED FROM RADAR.
May 30, 6:48 PM CDTTSTM WND DMG5 W Orfordville, WIA COUPLE TREES AND POWERLINES DOWN.
May 30, 6:50 PM CDTTSTM WND DMG1 Sw Albany, WIROOF OFF OF A FARM SHED AND A FEW OAK TREES DOWN. TIME BASED ON RADAR.
May 30, 6:50 PM CDTTSTM WND GST 60Albany, WIALBANY SCHOOL MESO SITE. ALSO TREES DOWN ALL OVER MONROE TO ALBANY.
May 30, 7:05 PM CDTFUNNEL CLOUDJanesville, WILOOKING W AND WNW
May 30, 7:05 PM CDTTSTM WND GST 522 Ene Brooklyn, WI
May 30, 7:05 PM CDTTSTM WND GST 52Brooklyn, WI8.5 TO 9 INCH TREE LIMB SNAPPED OFF, MULTIPLE 2 TO 3 INCH TREE LIMBS BROKEN OFF IN THE AREA
May 30, 7:12 PM CDTTSTM WND DMGEdgerton, WIABOUT 8 TO 10 TREES DAMAGED OR UPROOTED AND A COUPLE POWERLINES DOWN.
May 30, 7:15 PM CDTTSTM WND DMGNewark, WIREPORTS OF SOME TREES AND POWERLINE DOWN IN SOUTHWEST PART OF ROCK COUNTY. TIME ESTIMATED BASED ON RADAR.
May 30, 7:15 PM CDTTSTM WND GST 607 Sw Madison, WIESTIMATED 60 MPH WIND GUST.
May 30, 7:24 PM CDTTSTM WND DMG3 Sw Oregon, WITREE BRANCHES GREATER THAN 3 INCHES IN DIAMETER SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 11:56 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS53 KMKX 302328
SVRMKX
WIC025-045-065-105-310015-
/O.NEW.KMKX.SV.W.0026.130530T2328Z-130531T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
628 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHEASTERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 715 PM CDT

* AT 623 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM YELLOWSTONE LAKE STATE PARK TO 7 MILES SOUTH OF
  DAKOTA...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MONROE AIRPORT AROUND 635 PM CDT.
  MONTICELLO AROUND 640 PM CDT.
  NEW GLARUS AND BRODHEAD AROUND 645 PM CDT.
  ORFORDVILLE AND BELLEVILLE AROUND 650 PM CDT.
  VERONA AND FOOTVILLE AROUND 655 PM CDT.
  JANESVILLE AIRPORT AND OREGON AROUND 700 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
JUDA...NEWARK...MOUNT VERNON...DAYTON...PAOLI...MAGNOLIA...HANOVER...
COOKSVILLE...AFTON AND UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4250 8977 4271 8999 4313 8946 4269 8880
      4249 8906
TIME...MOT...LOC 2328Z 230DEG 45KT 4281 8998 4233 8942

HAIL...<.75IN
WIND...60MPH

$$

MGG
5 follow-up statements
236 
WWUS53 KMKX 302337
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
637 PM CDT THU MAY 30 2013

WIC025-045-065-105-310015-
/O.CON.KMKX.SV.W.0026.000000T0000Z-130531T0015Z/
DANE WI-GREEN WI-LAFAYETTE WI-ROCK WI-
637 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...
NORTHEASTERN LAFAYETTE...GREEN AND SOUTHERN DANE COUNTIES UNTIL 715
PM CDT...

AT 634 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BLANCHARDVILLE TO ROCK CITY...AND MOVING
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTICELLO AROUND 645 PM CDT.
  NEW GLARUS AND BRODHEAD AROUND 650 PM CDT.
  ORFORDVILLE AND BELLEVILLE AROUND 655 PM CDT.
  FOOTVILLE AROUND 700 PM CDT.
  VERONA AND OREGON AROUND 705 PM CDT.
  JANESVILLE AIRPORT AND SHOREWOOD HILLS AROUND 710 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NEWARK...MOUNT VERNON...
DAYTON...PAOLI...MAGNOLIA...HANOVER...AFTON...UNION...COOKSVILLE AND
INDIANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4250 8977 4271 8999 4313 8946 4269 8880
      4249 8906
TIME...MOT...LOC 2338Z 230DEG 40KT 4287 8989 4240 8939

HAIL...<.75IN
WIND...60MPH

$$
COLLAR
626 
WWUS53 KMKX 302348
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
648 PM CDT THU MAY 30 2013

WIC025-045-065-105-310015-
/O.CON.KMKX.SV.W.0026.000000T0000Z-130531T0015Z/
DANE WI-GREEN WI-LAFAYETTE WI-ROCK WI-
648 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...
NORTHEASTERN LAFAYETTE...GREEN AND SOUTHERN DANE COUNTIES UNTIL 715
PM CDT...

AT 643 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BLANCHARDVILLE TO LAKE SUMMERSET...AND MOVING
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ORFORDVILLE AND BELLEVILLE AROUND 655 PM CDT.
  FOOTVILLE AROUND 700 PM CDT.
  BELOIT AND JANESVILLE AIRPORT AROUND 705 PM CDT.
  OREGON AND DOWNTOWN JANESVILLE AROUND 710 PM CDT.
  STOUGHTON AND SHOREWOOD HILLS AROUND 715 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NEWARK...MOUNT VERNON...
DAYTON...PAOLI...MAGNOLIA...HANOVER...AFTON...UNION...COOKSVILLE AND
INDIANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4250 8977 4271 8999 4313 8946 4269 8880
      4249 8906
TIME...MOT...LOC 2348Z 230DEG 40KT 4289 8973 4255 8934

HAIL...<.75IN
WIND...60MPH

$$
COLLAR
724 
WWUS53 KMKX 302356
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
656 PM CDT THU MAY 30 2013

WIC025-045-065-105-310015-
/O.CON.KMKX.SV.W.0026.000000T0000Z-130531T0015Z/
DANE WI-GREEN WI-LAFAYETTE WI-ROCK WI-
656 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...
NORTHEASTERN LAFAYETTE...GREEN AND SOUTHERN DANE COUNTIES UNTIL 715
PM CDT...

AT 653 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHEAST OF MOUNT HOREB TO
ORFORDVILLE...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BELOIT AND JANESVILLE AIRPORT AROUND 705 PM CDT.
  SHOREWOOD HILLS AND OREGON AROUND 710 PM CDT.
  STOUGHTON AND MCFARLAND AROUND 715 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE UNION...AFTON...FULTON...
COOKSVILLE...HENRY VILAS ZOO...CAMP RANDALL STADIUM AND INDIANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4250 8977 4271 8999 4313 8946 4269 8880
      4249 8906
TIME...MOT...LOC 2356Z 230DEG 40KT 4295 8964 4260 8925

HAIL...<.75IN
WIND...60MPH

$$
COLLAR
997 
WWUS53 KMKX 302359
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
659 PM CDT THU MAY 30 2013

WIC065-310009-
/O.CAN.KMKX.SV.W.0026.000000T0000Z-130531T0015Z/
LAFAYETTE WI-
659 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAFAYETTE COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4251 8953 4284 8976 4313 8946 4269 8880
      4249 8906
TIME...MOT...LOC 2359Z 230DEG 40KT 4297 8960 4262 8921

$$

WIC025-045-105-310015-
/O.CON.KMKX.SV.W.0026.000000T0000Z-130531T0015Z/
DANE WI-GREEN WI-ROCK WI-
659 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...EASTERN
GREEN AND SOUTHERN DANE COUNTIES UNTIL 715 PM CDT...

AT 657 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES SOUTHWEST OF VERONA TO ORFORDVILLE...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  VERONA AND EVANSVILLE AROUND 705 PM CDT.
  JANESVILLE AIRPORT AND OREGON AROUND 710 PM CDT.
  STOUGHTON AND SHOREWOOD HILLS AROUND 715 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HANOVER...UNION...AFTON...
COOKSVILLE...INDIANFORD...CAMP RANDALL STADIUM...FULTON AND HENRY
VILAS ZOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4251 8953 4284 8976 4313 8946 4269 8880
      4249 8906
TIME...MOT...LOC 2359Z 230DEG 40KT 4297 8960 4262 8921

HAIL...<.75IN
WIND...60MPH

$$
COLLAR
288 
WWUS53 KMKX 310009
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
709 PM CDT THU MAY 30 2013

WIC045-310017-
/O.CAN.KMKX.SV.W.0026.000000T0000Z-130531T0015Z/
GREEN WI-
709 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREEN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4252 8936 4285 8937 4286 8937 4286 8948
      4313 8946 4269 8880 4249 8906
TIME...MOT...LOC 0007Z 230DEG 40KT 4303 8950 4267 8912

$$

WIC025-105-310015-
/O.CON.KMKX.SV.W.0026.000000T0000Z-130531T0015Z/
DANE WI-ROCK WI-
709 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK AND
SOUTHEASTERN DANE COUNTIES UNTIL 715 PM CDT...

AT 702 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM VERONA TO FOOTVILLE...AND MOVING NORTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS AND 1 INCH HAIL

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STOUGHTON AND MCFARLAND AROUND 715 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE INDIANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4252 8936 4285 8937 4286 8937 4286 8948
      4313 8946 4269 8880 4249 8906
TIME...MOT...LOC 0007Z 230DEG 40KT 4303 8950 4267 8912

HAIL...1.00 IN
WIND...60MPH

$$
COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:46 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 30, 4:46 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 PM CDT THU MAY 30 2013

.SHORT TERM...

.TONIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM.

ONGOING SCATTERED CONVECTION WITH MORE DISCRETE-TYPE CELLS
ASSOCIATED WITH A VORT MAX ROTATING AROUND A NEGATIVELY TILTED 500MB
UPPER LOW OVER THE NORTHERN PLAINS...AND ON THE NOSE OF THE 850MB
LOW LEVEL JET. MOST OF THE SEVERE THUNDERSTORM WARNINGS HAVE BEEN
LARGE HAIL AND THE TOKEN DAMAGING WINDS. DECENT LOW LEVEL SHEAR AND
CAPE STILL WARRANTS TORNADO WATCH. WEAK TORNADOES ARE POSSIBLE. THE
STORMS MAY CONGEAL INTO BOWING LINE SEGMENTS LATER THIS AFTERNOON AS
THEY GET INTO SOUTHEAST WI PER THE 17Z HRRR MODEL RUN.

MEANWHILE... A STRONGER VORT MAX CURRENTLY OVER MISSOURI WILL ROLL
ACROSS IOWA AROUND 00Z. STORMS AHEAD OF THIS DISTURBANCE WILL MOST
LIKELY BE IN A LINE/MCS MODE AS IT REACHES NORTHERN IL/SOUTHERN WI.
EXPECTING THIS TO MOVE ACROSS ALL OF THE MKX AREA THIS EVENING.
LATEST 17Z HRRR SPED THIS UP WITH THE LEADING EDGE CLEARING EASTERN
WI BY 03Z...WHILE THE 12Z NAM DELAYS IT OVER THE MKX AREA FROM
03-09Z.

EXPECT A BREAK IN PRECIP LATE TONIGHT INTO FRIDAY MORNING AFTER THIS
SECONDARY ROUND. THEN WE WILL BE IN ANOTHER FAVORABLE SYNOPTIC SETUP
FOR MORE SEVERE STORMS ON FRIDAY. THE 500MB UPPER LOW WILL SHIFT A
LITTLE CLOSER INTO THE EASTERN DAKOTAS AND ANOTHER VORT MAX WILL
SWING INTO SOUTHERN WI AS THE LEFT EXIT REGION OF A 100KT UPPER JET
MOVES THROUGH. CONVECTIVE MODE WILL LIKELY BE A LINE OF STORMS WITH
A SUBTLE COLD-FRONT. DAMAGING WINDS THE MAIN SEVERE THREAT.

ONE UNCERTAINTY WITH FRIDAY THUNDERSTORMS WILL BE THAT THE LINE
COULD FORM IN ILLINOIS AND MOVE EAST AND JUST CLIP SOUTHEAST WI OR
EVEN MISS IT ALL TOGETHER.

FRIDAY NIGHT AND THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM
TO HIGH

THE MID/UPPER TROUGH WILL PUSH INTO THE UPPER MISSISSIPPI VALLEY
REGION. THE 250 MB JET MAX INCREASES TO 100 KNOTS ACROSS SOUTHERN
AND NORTHEAST WISCONSIN WITH MODERATE UPPER DIVERGENCE OVER
SOUTHEAST WISCONSIN DURING THE EVENING.

SOUTHERN WISCONSIN WILL REMAIN IN THE WARM SECTOR FRIDAY EVENING
WITH A MID DRY PUNCH OVER MUCH OF THE AREA.  THOUGH THE BEST LOW
LEVEL WIND MAX WILL BE TO THE SOUTH AND EAST...STRONGER STORMS
ARE NOT OUT OF THE QUESTION ESPECIALLY WITH WIND SHEAR A BIT
HIGHER THAN PREVIOUS DAYS. THE CWASP SEVERE PARAMETER IS HIGHEST
ACROSS NORTHEAST ILLINOIS LOWER VALUES EXTENDS CLOSER TO THE UPPER
LOW OVER PORTIONS OF SOUTH CENTRAL WISCONSIN.

WEAKENING LOW PRESSURE WILL FINALLY DRAG A COLD FRONT THROUGH
SOUTHERN WISCONSIN BY SATURDAY NIGHT. NAM FORECAST SOUNDINGS STILL
HAVE 1300 J/KM OF CAPE SATURDAY AFTERNOON IF FORECAST DEW POINTS
ARE NOT TOO HIGH.

.LONG TERM...

SUNDAY THROUGH THURSDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

MAIN UPPER LEVEL TROUGH AXIS WILL MOVE ACROSS THE WESTERN GREAT LAKES
SATURDAY NIGHT THEN INTO SOUTHERN CANADA ON SUNDAY.

FORECAST SOUNDINGS SHOW MOISTURE TRAPPED BELOW AN INVERSION AROUND
7 THSD FT...SO EXPECT CUMULUS/STRATOCUMULUS SUNDAY.  COOLER AIR IS
EXPECTED TO ARRIVE WITH THE SHORTWAVE.

THE GFS AND ECMWF ARE FAIRLY SIMILAR IN BRINGING ANOTHER UPPER
TROUGH ACROSS THE NORTHERN PLAINS MONDAY NIGHT AND REACHING THE
UPPER MISSISSIPPI VALLEY WEDNESDAY. ON THURSDAY THE GFS BRINGS THE
UPPER TROUGH ACROSS WISCONSIN WITH A BROADER MORE NORTH LOCATION
ON THE 00Z ECMWF.

STILL SOME POTENTIAL OF INSTABILITY SHOWERS SUNDAY BEFORE HIGH
PRESSURE DOMINATES WISCONSIN MONDAY.

BY TUESDAY SHOWERS/THUNDERSTORMS APPROACH THE MISSISSIPPI RIVER AREA
TUESDAY EVENING WITH A CHANCE OF SHOWERS/THUNDERSTORMS WEDNESDAY
AND THURSDAY.

&&

EXPECT GUSTS BETWEEN 25 AND 30 KTS TO PERSIST UNTIL EVENING AS
MIXING CEASES. DISCRETE THUNDERSTORMS WITH SOME PRODUCING LARGE HAIL
MAINLY IN SOUTH CENTRAL WI. EXPECTING STORMS TO CONGEAL AT SOME
POINT AND STRAIGHT-LINE WINDS WILL BECOME THE MAIN THREAT FOR ALL OF
SOUTH CENTRAL AND SOUTHEAST WI. STORMS ARE DEVELOPING RAPIDLY...SO
WATCH THE RADAR CLOSELY FOR NEW DEVELOPMENTS. WEAK TORNADOES ARE
POSSIBLE WITH DECENT LOW-LEVEL ROTATION.

ANOTHER ROUND...A LINE OF THUNDERSTORMS...IS EXPECTED EARLY THIS
EVENING AND THESE WILL LIKELY SPREAD ALL THE WAY ACROSS SOUTHERN WI.
STRAIGHT-LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.

AFTER A BREAK LATE TONIGHT/EARLY FRIDAY...EXPECT A LINE OF
THUNDERSTORMS TO DEVELOP ALONG A WEAK COLD FRONT SOMEWHERE IN IA/IL
AND TRACK ENE MIDDAY FRIDAY. THESE MAY SWEEP ACROSS ALL OF SOUTHERN
WI OR JUST CLIP SOUTHEAST WI. STAY TUNED TO THE FORECAST FOR THIS
ONE.

&&

.MARINE...

GUSTY SOUTH WINDS DUE TO MIXING OVER THE LAND WILL AFFECT SHORELINE
NEARSHORE AREAS UNTIL THIS EVENING. WINDS WILL BE LESS GUSTY TOWARD
THE OPEN WATERS. HOWEVER...THE TIGHT PRESSURE GRADIENT OVER THE LAKE
WILL ALLOW SUSTAINED WINDS TO BE IN THE 15 TO 20 KNOT RANGE TODAY
AND TONIGHT. STABLE AIR DOWN AT LAKE LEVEL WILL KEEP WAVES FROM
RESPONDING TOO MUCH TO THE GUSTY WINDS.

THUNDERSTORMS EXPECTED THIS EVENING AND AGAIN FRIDAY MIDDAY AND
AGAIN SOMETIME ON SATURDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/FRIDAY AND AVIATION/MARINE...MRC
FRIDAY NIGHT THROUGH THURSDAY...HENTZ
Hazardous weather outlook, May 30, 3:35 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU MAY 30 2013

WIZ046-047-051-052-056>060-062>072-312045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
335 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. SOME OF THE
THUNDERSTORMS MAY BE SEVERE. WINDS AND HAIL ARE THE PRIMARY
THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE OVER SOUTH CENTRAL
WISCONSIN INTO THE EARLY EVENING. THE STORMS WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY RAIN...ALONG WITH THE POTENTIAL OF LOCALIZED
URBAN AND LOW LYING FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SOUTHERN WISCONSIN WILL BE IN THE WARM SECTOR AHEAD OF A LOW OVER
THE DAKOTAS AND MINNESOTA THROUGH SATURDAY. THIS WILL RESULT IN
MORE THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE...
ESPECIALLY FRIDAY AFTERNOON AND EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON TUESDAY NIGHT INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN ACTIVATED INTO THIS EVENING AND MAY BE
NEEDED AGAIN FRIDAY AFTERNOON AND FRIDAY EVENING.

LMZ643>646-312045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SOUTH WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS INTO THE
EARLY EVENING.

THUNDERSTORMS ARE LIKELY THROUGH THE EVENING AND MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH SATURDAY. SOME OF
THESE MAY BE SEVERE ESPECIALLY FRIDAY AFTERNOON AND EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN TUESDAY NIGHT AND
WEDNESDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 30, 5:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
531 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             STOUGHTON               42.92N 89.22W
05/30/2013  M0.25 INCH       DANE               WI   LAW ENFORCEMENT

            PEA SIZE HAIL ACCUMULATING ENOUGH TO CAUSE HAZARDOUS
            TRAVEL CONDITIONS.

&&

MEB
Special weather statement, May 30, 5:38 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CDT THU MAY 30 2013

WIZ057>059-063>065-069-070-302330-
COLUMBIA-DANE-DODGE-JEFFERSON-ROCK-WALWORTH-WASHINGTON-WAUKESHA-
538 PM CDT THU MAY 30 2013

...ISOLATED STRONG THUNDERSTORMS MOVING OVER SOUTHERN WISCONSIN...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN...MOVING NORTH AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL IF THESE STORMS
APPROACH.

HENTZ
Special weather statement, May 30, 6:13 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT THU MAY 30 2013

WIZ051-052-058-059-064-065-069-070-310015-
DODGE-FOND DU
LAC-JEFFERSON-ROCK-SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
613 PM CDT THU MAY 30 2013

...ISOLATED STRONG THUNDERSTORMS MOVING OVER SOUTHERN WISCONSIN...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN...MOVING NORTH AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL IF THESE STORMS
APPROACH.

HENTZ
Local storm report, May 30, 6:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
615 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND GST     4 ESE CAMBRIDGE         42.98N 88.94W
05/30/2013  E50 MPH          JEFFERSON          WI   TRAINED SPOTTER

            4 INCH LIMB DAMAGE. TIME ESTIMATED.

&&

MEB
Special weather statement, May 30, 6:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
615 PM CDT THU MAY 30 2013

WIZ046-056-057-302345-
COLUMBIA-MARQUETTE-SAUK-
615 PM CDT THU MAY 30 2013

...STRONG THUNDERSTORM MOVING INTO MARQUETTE COUNTY...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF PORTAGE...MOVING NORTH AT 55
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MONTELLO BY 620 PM CDT...
  WESTFIELD BY 625 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

HENTZ
Local storm report, May 30, 6:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
616 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     FALL RIVER              43.39N 89.05W
05/30/2013  E65 MPH          COLUMBIA           WI   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS 60 TO 65 MPH.

&&

ET

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:02 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk43 min
May 29, 8:20 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane40 min
May 30, 12:47 PM CDTSevere Thunderstorm WarningMKXSauk28 min
May 30, 1:17 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane58 min
May 30, 1:48 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge42 min
May 30, 2:13 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Green Lake47 min
May 30, 2:47 PM CDTSevere Thunderstorm WarningMKXLafayette43 min
May 30, 3:27 PM CDTSevere Thunderstorm WarningMKXSauk33 min
May 30, 3:38 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette37 min
May 30, 5:36 PM CDTSevere Thunderstorm WarningMKXGreen, Iowa, Lafayette54 min
May 30, 5:51 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge39 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.